Alert archive / Texas / River Flood Warnings in 2018
River Flood Warning 9, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Mar 29, 2018, 11:54 PM CDT for Karnes County, Wilson County, Texas. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2018, 11:54 PM CDT (04:54 UTC)
- Expired
- Mar 30, 2018, 9:46 PM CDT
- In force
- 22 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Karnes County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 72 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Antonio River near Floresville (FLVT2). The gauge peaked at 29.35 ft at Mar 30, 2018, 7:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 27 ft
- Moderate stage
- 33 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08183200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
597
WGUS84 KEWX 300454
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1154 PM CDT Thu Mar 29 2018
...The flood warning is cancelled for the following rivers in Texas...
Cibolo Creek at Sutherland Springs Affecting Karnes and Wilson Counties
San Antonio River Near Elmendorf Affecting Bexar and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC029-493-300524-
/O.CAN.KEWX.FL.W.0003.000000T0000Z-180330T1315Z/
/ELMT2.2.ER.180328T2137Z.180329T1200Z.180329T2345Z.NO/
1154 PM CDT Thu Mar 29 2018
The flood warning is cancelled for
the San Antonio River Near Elmendorf.
* At 11:30 PM Thursday the stage was 31.6 feet.
* Flood stage is 35.0 feet.
* Forecast...The river will continue to fall.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Elmendorf 33 35 31.6 Thu 11 PM 28.0 14.9 12.2 11.6 11.4
&&
LAT...LON 2919 9838 2926 9835 2924 9821 2918 9813
2911 9820 2918 9826
$$
TXC255-493-301800-
/O.NEW.KEWX.FL.W.0009.180330T0454Z-180330T1800Z/
/FLVT2.1.ER.180330T0131Z.180330T0400Z.180330T0600Z.UU/
1154 PM CDT Thu Mar 29 2018
* At 11:00 PM Thursday the stage was 27.9 feet.
* Flood stage is 27.0 feet.
* Forecast...The river is nearing crest now. It will begin to fall late tonight
and fall below flood stage Friday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Floresville 21 27 27.9 Thu 11 PM 26.1 18.0 9.1 6.6 5.8
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC255-493-300524-
/O.CAN.KEWX.FL.W.0008.000000T0000Z-180330T1851Z/
/SUPT2.1.ER.180329T1517Z.180329T2130Z.180330T0314Z.UU/
1154 PM CDT Thu Mar 29 2018
The flood warning is cancelled for
the Cibolo Creek at Sutherland Springs.
* At 11:15 PM Thursday the stage was 20.2 feet.
* Flood stage is 21.0 feet.
* Forecast...The river has crested and will continue to fall. It will fall
below bankfull stage early Friday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Sutherland Sprin 17 21 20.2 Thu 11 PM 16.3 7.5 7.2 7.1 7.1
&&
LAT...LON 2928 9810 2932 9803 2908 9791 2903 9798
$$4 follow-up statements
555
WGUS84 KEWX 300844
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
344 AM CDT Fri Mar 30 2018
...The flood warning continues for the following rivers in Texas...
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-310243-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T0600Z/
/FLVT2.1.ER.180330T0131Z.180330T0800Z.180330T1800Z.UU/
344 AM CDT Fri Mar 30 2018
The flood warning continues for
the San Antonio River near Floresville.
* At 3:00 AM Friday the stage was 29.0 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting now. A slow fall is then expected
to below flood stage this afternoon.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG DAY TIME Fri Sat Sun Mon Tue
Floresville 21 27 29.0 Fri 03 AM 28.9 19.4 9.1 6.6 5.8
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$086
WGUS84 KEWX 301509
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
1009 AM CDT Fri Mar 30 2018
...The flood warning continues for the following rivers in Texas...
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-310810-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T0810Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180330T2010Z.UU/
1009 AM CDT Fri Mar 30 2018
The flood warning continues for
the San Antonio River near Floresville.
* At 10:00 AM Friday the stage was 29.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river has crested and will continue to fall to below flood
stage by late this afternoon.
* Impact...At 33.0 feet...Secondary roads near the floodplain may become flooded
and impassable. Extensive flooding occurs in lowest portions of Floresville
City Park..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Floresville 21 27 29.2 Fri 10 AM 19.4 10.2 7.7 6.8 6.3
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$778
WGUS84 KEWX 301904
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
204 PM CDT Fri Mar 30 2018
...The flood warning continues for the following rivers in Texas...
San Antonio River near Floresville Affecting Karnes and Wilson Counties
San Antonio River at Hwy 72 nr Runge Affecting Goliad and Karnes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-311215-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-180331T1215Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180331T0015Z.UU/
204 PM CDT Fri Mar 30 2018
The flood warning continues for
the San Antonio River near Floresville.
* At 1:00 PM Friday the stage was 28.8 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by this
evening.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Floresville 21 27 28.8 Fri 1 PM 21.5 12.5 9.3 8.0 7.1
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$
TXC175-255-311303-
/O.EXT.KEWX.FL.W.0010.180330T2147Z-180401T1800Z/
/SRRT2.1.ER.180330T2147Z.180331T1800Z.180401T0600Z.UU/
204 PM CDT Fri Mar 30 2018
The flood warning continues for
the San Antonio River at Hwy 72 nr Runge.
* At 1:15 PM Friday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and continue to rise
to near 29.1 feet by tomorrow early afternoon. The river will fall below flood
stage by early Sunday morning.
* Impact...At 31.0 feet...Flooding spreads across the wide flood plain upstream
and downstream. No structures are threatened. Livestock and farm equipemnt
will need to removed from the floodplain..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Hwy 72 nr Runge 22 27 26.4 Fri 1 PM 29.0 24.3 15.7 13.2 12.5
&&
LAT...LON 2883 9779 2890 9772 2876 9764 2872 9770
$$950
WGUS84 KEWX 310246
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
946 PM CDT Fri Mar 30 2018
...The flood warning is cancelled for the following rivers in Texas...
San Antonio River near Floresville Affecting Karnes and Wilson Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.weather.gov/ewx.
&&
TXC255-493-310316-
/O.CAN.KEWX.FL.W.0009.000000T0000Z-180331T1215Z/
/FLVT2.1.ER.180330T0131Z.180330T1245Z.180331T0006Z.UU/
946 PM CDT Fri Mar 30 2018
The flood warning is cancelled for
the San Antonio River near Floresville.
* At 9:00 PM Friday the stage was 26.1 feet.
* Flood stage is 27.0 feet.
* Forecast...The river will continue to fall to 11.8 feet by Sunday morning.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Sat Sun Mon Tue Wed
Floresville 21 27 26.1 Fri 9 PM 22.2 11.8 8.7 7.6 6.8
&&
LAT...LON 2911 9820 2918 9813 2899 9803 2893 9811
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:30 PM CDT, 5 hours 24 minutes earlier.
Area forecast discussion, Mar 29, 6:30 PM CDT, 5 hours 24 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 630 PM CDT Thu Mar 29 2018 .AVIATION DISCUSSION...FOR 00Z TAF PERIOD... VFR conditions expected through the TAF period. A cold front passage will occur at the I-35 sites in the first hour of the TAF period shifting winds to the northwest and result in some initially gusty winds. Winds should die down to below 12 kts by dusk and continue to shift to a more northerly orientation. Some SCT 1500 CIGs may be possible as well but shouldn't result in any category changes. && .PREV DISCUSSION... /ISSUED 248 PM CDT Thu Mar 29 2018/ SHORT TERM (Tonight through Friday Night)... Surface observations from early this afternoon show the dryline is pushing into portions of the Rio Grande plains, southern Edwards Plateau and western Hill Country. Not far behind the dryline, a cold front was located across west central Texas into north Texas. For the remainder of this afternoon, the dryline will continue to push eastward and should reach the I-35 corridor by late afternoon. The cold front will then move through the region this evening, bringing a northerly wind shift and cooler air to south central Texas. Low temperatures tonight from range from the upper 40s across the Hill Country to the mid 50s in the coastal plains. Dry weather is in store on Friday as surface high pressure remains over the region. High temperatures should remain near climatological normals, with highs mainly in the 70s. LONG TERM (Saturday through Thursday)... For the upcoming weekend, southerly flow in the low-levels will return to the region. This will bring an increase in moisture along with a warming trend to all areas. Southerly winds will also become breezy during the late morning through late afternoon hours. We also anticipate dry weather to continue for Saturday and Sunday. For early Monday morning, we will mention a low chance for light showers for most areas along the I-35 corridor from San Antonio northward. The flow aloft begins to transition from westerly to southwesterly on Monday. With an upper level trough axis to our west and mid-level shortwave troughs moving in from the southwest, we will mention a low chance for showers and thunderstorms for most areas on Monday. Rain chances will remain low as we will likely not have a low-level focus for convective development. On Tuesday, the dryline should manage to mix eastward into the Rio Grande plains and southern Edwards Plateau during the afternoon hours. The flow aloft will also remain active, so we have opted to increase rain chances on Tuesday for most areas. The forecast for Wednesday into Thursday remains highly dependent on the timing of the next cold front. The GFS has now trended much faster than the ECMWF with the 29/12Z run. For now, we prefer to stay a little closer to the ECMWF, which brings the front through Tuesday night into early Wednesday. Dry weather is expected behind the front on Wednesday and Thursday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 53 77 55 81 61 / 0 0 0 0 - Austin Bergstrom Intl Airport 50 77 53 82 60 / 0 0 0 0 10 New Braunfels Muni Airport 53 77 53 81 60 / 0 0 0 0 10 Burnet Muni Airport 49 74 52 80 59 / 0 0 0 0 0 Del Rio Intl Airport 53 81 60 85 61 / 0 0 - 0 0 Georgetown Muni Airport 50 75 52 81 59 / 0 0 0 0 - Hondo Muni Airport 53 79 56 83 59 / 0 0 - 0 0 San Marcos Muni Airport 53 77 53 81 60 / 0 0 0 0 10 La Grange - Fayette Regional 55 77 53 81 61 / - 0 0 0 - San Antonio Intl Airport 55 77 57 82 61 / 0 0 0 0 - Stinson Muni Airport 57 78 57 82 61 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...Allen Public Service/Data Collection...33
Hazardous weather outlook, Mar 29, 2:07 PM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 207 PM CDT Thu Mar 29 2018 TXZ171>173-183>194-202>209-217>225-228-301915- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 207 PM CDT Thu Mar 29 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:04 AM CDT | River Flood Warning | EWX | Goliad, Karnes | 51 hr |
Nearby
River Flood Warnings in Texas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.